Ask a doctor

Botox Side Effects for Migraines Keep Getting Worse and Worse?

I received Botox for migraines on 2/5/13. Three days later my left eyelid was drooping. I started having major anxiety. Yesterday I flew to Fl. Got horrible vertigo which I never had before. Woke up okay today. Drove in car today. Vertigo again. I have no energy. I am scared & hopeless. I need reassurance.

Doctor Answers (10)

Will my side effects keep getting worse and worse?

+1

Hello, and sorry to hear about your issue. The eyelid droop can be improved with eye drops. I would recommend speaking with your Botox provider about the ptosis if it has not improved. And you should speak with your physician regarding the vertigo, as it may be due to another issue that needs attention. I hope this helps, and I wish you the best of luck.

Web reference: http://www.spaldingplasticsurgery.com/fillers-and-injectable/botox/

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Botox and side effects

+1

If you haven't already, follow up with your provider. Because you don't provide information on the details of your injections, it is very difficult to answer your question.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Eyelid Drooping

+1

The eyelid drooping should improve over time. Alternately, you could ask you cosmetic surgeon for the eye drops which correct the droop. They work almost instantly! Hope this helps.

New Orleans General Surgeon
5.0 out of 5 stars 8 reviews

The vertigo is presumably related.

+1

It is also possible for the side effects to trigger a panic like syndrome.  You injecting physician (presuming a physician injected you) may be able to provide  reassurance.  However, sometimes injecting physicians are really not that helpful.  If that is the case, I would talk with your primary care physician.  The drooping eyelid warrants assessment and this needs to be done by an oculoplastic surgeon.  There are drops that can help the eyelid position called iopodine presuming it is your lid margin and not your eyebrow that is droopy.  These symptoms are very disturbing but they will wear off.

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Botox Side Effects

+1

 

Dear Shelly, The drooping of the eyelid should resolve itself shortly and get better each day as the Botox dissipates. I would make an appointment to see your injecting physician and discuss your other side effects of vertigo as this is not a common side effect I have had with any of my patients. Hopefully he/she will provide you with reassurance. Best regards, Michael V. Elam, M.D.

Web reference: http://michaelelammd.com

Orange County Facial Plastic Surgeon
5.0 out of 5 stars 110 reviews

Botox

+1

Typically Botox side effects are transient and resolve over a few weeks however without knowing where you were injected I would suggest you see a physician with Botox expertise immediately to evaluate your symptoms.

West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Don't panic

+1

Hi

The drooping of the eyelid was related to poor injection placement and the migration of the botox which can occur in up to 3% of patients nationwide but is much much more rare in experienced hands.  The other symptoms most likely have nothing to do with the botox unless you are having double vision as well.  The drooping should resolve in 2-3 months.  See your primary care doctor or a neurologist and make sure something else other than anxiety isnt causing the vertigo.  

Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 27 reviews

Botox for migraines

+1

Hopefully the vertigo has resolved as it seems coincidental, but a head and neck specialist can examine your inner ear and/or a neurologist can assess that. Rest assured that the droopy eyelid will improve over time. See the injector and try to limit your Botox migraine injections to neurologists that have expertise in it, as they can have insurance pay for it. Good Luck.

Web reference: http://www.AdvanceYourBeauty.com

Buffalo General Surgeon
4.5 out of 5 stars 6 reviews

Problems with Botox

+1

Do not despair. If what you have is true lid drooping then this often resolves way before the Botox wears off. You can also use prescription or even some of the OTC eyedrops  to improve this more quickly, Call your doctor and see what they recommend. As far as the other problems, I have never had a Botox patient get vertigo but as a dermatologist I do not use as much as the neurologist does when treating headaches. The vertigo might be a coincidence and be associated with flying with an inner ear problem so ask your doctor about it if it continues. There are also exercises that help some types of vertigo.

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

Botox side effects

+1

You should consult with your injector. Based on the fact that I don't know where you were injected or how many units were used on you, it's hard to comment. But, Botox is temporary and all of this will resolve with time. It's been 15 days so the majority of your drooping should have already set in, and if it's only your eyelid (not brow! but lid!) affected, there are prescription drops that can help resolve that faster. Regarding the vertigo and energy, I've not had any experience with patients giving those side effects, and I've injected Botox for nearly 20 years. It's hard to say if you're experiencing those from the Botox directly, or the scared, helpless, and unhappiness with your treatment in general.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...